# SDR 20010531CW002

- Difficulty date: April 10, 2001
- Submitted: May 31, 2001
- Operation: General aviation
- Aircraft: N4144C
- Make and model: Piper PA-44-180
- Aircraft serial: 4496020
- System (JASC): 6122 · Propeller Governor
- Part: Drive Gear
- Part number: D4718
- Condition: Cracked
- Location: Prop Governor
- Part time: 1,034 hours
- Component: Governor, Hartzl
- Component part number: U315L
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

GOVERNOR WAS SUBMITTED FOR INSPECTION DUE TO AN ENGINE FIRE ON THE GROUND.  DURING INSPECTION, THE DRIVE GEAR PN D 4718  WAS FOUND CRACKED IN THE DRIVE GEAR SPLINES THAT ENGAGE THE GOVERNOR DRIVE ON THE ENGINE.  THE GEAR CONTAINS TWO CRACKS, ALMOST 180 DEGREES APART AND OVER .5000 INCH LONG.  HAD THE ENGINE NOT CAUGHT FIRE, THIS GEAR MOST LIKELY WOULD HAVE FAILED IN SERVICE.
